Alert archive / North Carolina / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this areal flood advisory at Jul 11, 2012, 5:09 PM EDT for Onslow County, North Carolina. It was in force for 81 min.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 11, 2012, 6:30 PM EDT
- In force
- 81 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 52 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WGUS82 KMHX 112109
FLSMHX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 PM EDT WED JUL 11 2012
NCC133-112230-
/O.NEW.KMHX.FA.Y.0021.120711T2109Z-120711T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONSLOW NC-
509 PM EDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...PUMPKIN CENTER...PINEY GREEN...NEW
RIVER AIR STATION...JACKSONVILLE...HALF MOON...CAMP LEJEUNE MAIN
GATE...
* UNTIL 630 PM EDT
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING CLUSTER OF HEAVY SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
NEAR JACKSONVILLE. THE STORMS ARE MOVING VERY LITTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3490 7763 3489 7728 3466 7728 3466 7737
3467 7737 3467 7738 3466 7738 3465 7763
$$
11What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this areal flood advisory went out at Jul 11, 3:52 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 11, 3:52 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 PM EDT WED JUL 11 2012 .SYNOPSIS... A STATIONARY FRONT WILL LINGER OVER EASTERN NORTH CAROLINA THROUGH THURSDAY. THE FRONT WILL LIFT NORTH THIS WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE WESTERN ATLANTIC. && .NEAR TERM /THIS EVENING AND TONIGHT/... AS OF 330 PM WED...THE STALLED FRONTAL BOUNDARY IS CURRENTLY ORIENTED WEST TO EAST FROM NEAR KENANSVILLE TO CAPE HATTERAS AND WILL CONTINUE TO PUSH SLOWLY TO THE SOUTH THROUGH THIS EVENING. AN OUTFLOW BOUNDARY EXIST ACROSS THE SOUTHERN PORTIONS OF THE CWA...WHICH HAS BEEN PROPAGATING SOUTH TOWARDS THE CRYSTAL COAST OVER THE PAST FEW HOURS. CONVECTION HAS REMAINED ALONG/JUST BEHIND THE MAIN STALLED BOUNDARY WITH A FEW CELLS TRAINING OVER LENOIR AND GREENE COUNTIES. CONVECTION IS ALSO INITIATING ALONG THE SOUTHERLY MOVING OUTFLOW BOUNDARY WHERE SPC MESOANALYSES INDICATE BETTER INSTABILITY EXISTS...AND VIS SAT SHOWS GREATER INSOLATION. WEAK SEA BREEZE BOUNDARY WILL INTERSECT THE OUTFLOW BOUNDARY OVER THE NEXT FEW HOURS AND MAY BE THE FOCUS FOR HEAVY RAIN/THUNDERSTORM DEVELOPMENT GIVEN CONVERGENCE AND AREA WIDE PWATS 2 INCHES OR GREATER. COULD ALSO SEE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. CANNOT RULE OUT A FEW STRONG TO MARGINALLY SEVERE TSTMS THROUGH LATE THIS AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE THREAT BUT CANNOT RULE OUT A WEAK TORNADO OR WATERSPOUT DEVELOPING ALONG THE BOUNDARY AGAIN TODAY. A WATERSPOUT LIKELY OCCURRED ACROSS THE CENTRAL PAMLICO SOUND EARLIER THIS AFTERNOON AS RADAR IMAGERY INDICATED A STRONG VELOCITY COUPLET. SKIES WILL REMAIN MOSTLY CLOUDY ACROSS EASTERN NC TONIGHT...HOWEVER CLEARING SKIES MAY DEVELOP ACROSS FAR NORTHEASTERN PORTIONS OF THE CWA...FARTHEST AWAY FROM THE STALLED FRONTAL BOUNDARY. SHOWERS AND THUNDERSTORMS MAY PERSIST FOR SOUTHERN ZONES NEAR THE STALLED BOUNDARY OVERNIGHT. TEMPS WILL REMAIN IN THE UPPER 60S INLAND TO LOWER 70S ALONG THE COAST. && .SHORT TERM /THURSDAY/... AS OF 330 PM WED...THE STALLED BOUNDARY WILL REMAIN LOCATED ACROSS SOUTHERN PORTIONS OF EASTERN NC EARLY THURS. LOW LEVEL THICKNESSES WILL CHANGE LITTLE FROM YESTERDAY RANGING 1410-1415 METERS. CLOUD COVER WILL MODERATE TEMPS WHICH ARE EXPECTED TO RANGE IN THE M80S. WILL MAINTAIN HIGH CHANCE POPS FOR THE MORNING...INCREASING TO LIKELY INLAND WITH DAYTIME HEATING AND BETTER INSTABILITY IN THE AFTERNOON. THE FRONT WILL BEGIN TO PUSH BACK NORTH BY LATE AFTERNOON. THE STORM PREDICTION CENTER CONTINUES TO LIST THE REGION IN GENERAL THUNDER RISK. CONTINUED RISK FOR STRONG TO SEVERE THUNDERSTORMS...SOME WHICH MAY HAVE HEAVY RAIN AND DAMAGING WIND GUSTS. FORECAST SOUNDINGS CONTINUE TO INDICATE PWATS 1.75-2.00 INCHES WITH WEAK STEERING FLOW...THUS MAY SEE LOCALIZED FLOODING SHOULD CELLS TRAINING OVER ONE LOCATION FOR SEVERAL HOURS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... FORCING ALOFT BEGINS TO WEAKEN THU EVE AS SUBTROPICAL RIDGE OVER THE WESTERN ATLANTIC BUILDS WEST. STILL HAVE DEEP MOISTURE IN PLACE ALONG WITH THE WEAK LINGERING SFC BNDRY SO WILL CONT LOW RAIN CHANCES THU NIGHT. UPPER RIDGE CONTINUES TO EXPAND OVER THE REGION FRI THRU THE WEEKEND WITH PRECIP CHANCES CONTINUING TO DIMINISH. CONT CHANCE POPS INLAND FRIDAY (SLIGHT CHANCE COAST) FOR MAINLY SEA BRZ ACTIVITY. SAT THRU MON LOOKS MAINLY DRY WITH DECREASING MOISTURE AND LITTLE FORCING WITH UPPER RIDGE OVER THE AREA. BY TUE THE UPPER RIDGE BEGINS TO WEAKEN WITH BROAD UPR TRF APPROACHING FROM THE W SO ADDED SLIGHT CHC POPS INLAND. HIGH TEMPS MAINLY IN THE MID/UPR 80S FRI. AS HGTS INCREASE AND MOISTURE DECREASES EXPECT LOWER 90S INLAND SAT INTO WED. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... .SHORT TERM /THROUGH TONIGHT/... AS OF 130 PM WED...MVFR CONDITIONS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS AS NUMEROUS SHOWERS AND THUNDERSTORMS TSTMS WILL CONTINUE ALONG A STALLED FRONTAL BOUNDARY. THE BOUNDARY WILL SLOWLY SAG FARTHER SOUTH THIS EVENING AND OVERNIGHT. GOOD CLOUD COVERAGE WILL LIKELY LIMIT WIDESPREAD FOG DEVELOPMENT AGAIN TONIGHT BUT EXPECT TO SEE WIDELY VARIABLE CIGS/VSBYS AGAIN LATE TONIGHT. HAVE IMPROVED VSBYS/CEILINGS BY 13/14Z FOR ALL TAF SITES BUT MAY SEE LOW CLOUDS IN MVFR/IFR CONDITIONS PERSIST THROUGH THE MORNING THURS AS THE STALL BOUNDARY WILL BE OVERHEAD. SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ON THURS AFTERNOON. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FOG/STRATUS GOOD BET FRI MORN WITH LIGHT TO CALM WINDS AND MOIST LOW LVLS. ISOLD/SCT CONVECTION EXPECTED DURING THE AFTN FRIDAY AND SATURDAY WITH POSSIBLY SOME BRIEF REDUCTIONS IN CIGS/VSBYS. UPPER RIDGE OVER THE WESTERN ATLANTIC EXPANDS OVER THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH MAINLY VFR AFTER ANY EARLY MORNING FOG/STRATUS BURNS OFF. && .MARINE... .SHORT TERM /THROUGH TONIGHT/... AS OF 345 PM WED...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE NE WINDS 7-11 KNOTS FOR THE NORTHERN/CENTRAL WATERS AND ALBEMARLE SOUNDS...AND WEAK SOUTHERLY FLOW FOR THE SOUTHERN WATERS. THE STALLED FRONTAL BOUNDARY IS LOCATED WEST TO EAST FROM NEAR KENANSVILLE TO CAPE HATTERAS AND WILL CONTINUE TO PUSH SLOWLY THROUGH TONIGHT. WINDS WILL CONTINUE TO BE FROM NORTHEAST/EASTERLY FOR THE NORTHERN AND CENTRAL WATERS BEHIND THE FRONT...BUT REMAIN LIGHT AND VARIABLE ACROSS SOUTHERN WATERS NEAR THE FRONT. SPEEDS WILL REMAIN 15 KT OR LESS FOR THE NORTHERN/CENTRAL WATERS WITH 5 TO 10 KNOTS FOR THE SOUTHERN COASTAL ZONES. SEAS EXPECTED TO REMAIN AROUND 2-4 FT THROUGH THURS. THE FRONT WILL LIFT NORTH ACROSS THE WATERS LATE THURS WITH CONTINUES POTENTIAL FOR SHOWERS AND THUNDERSTORMS. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS FCST PERIOD. WEAK FRONT OVER SRN TIER THU NIGHT WILL GRADUALLY WASH OUT INTO FRI. LIGHT TO MODERATE SE/S WINDS TAKE HOLD FRIDAY AND CONTINUE THRU MUCH OF THE UPCOMING WEEKEND. WINDS BECOME MORE SW AND INCREASE SOMEWHAT AS THERMAL TROF SETS UP INLAND MONDAY. 2 TO 3 FT SEAS GRADUALLY BUILD TO 3 TO 4 FT WITH SOME 5 FOOTERS POSSIBLE OUTER WTRS SUNDAY INTO MONDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...DAG NEAR TERM...DAG SHORT TERM...DAG LONG TERM...BTC/RF AVIATION...BTC/RF/DAG MARINE...BTC/RF/DAG
Hazardous weather outlook, Jul 11, 4:17 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 417 AM EDT WED JUL 11 2012 NCZ029-044>047-079>081-090>095-098-103-104-120830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 417 AM EDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL DEVELOP AGAIN TODAY. THE STORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL BRINGING LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...STRONG TO MARGINALLY SEVERE WIND GUSTS AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND AGAIN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 11, 4:09 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 PM EDT WED JUL 11 2012
NCZ098-112100-
ONSLOW-
409 PM EDT WED JUL 11 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 500
PM EDT...
AT 410 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CATHERINE LAKE...OR ABOUT 5 MILES SOUTHWEST OF HALF MOON...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW RIVER AIR
STATION...HALF MOON...JACKSONVILLE...JACKSONVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3482 7767 3494 7744 3491 7737 3493 7736
3494 7734 3493 7727 3476 7718 3471 7740
3471 7741 3470 7742 3466 7758
TIME...MOT...LOC 2010Z 245DEG 7KT 3478 7752
11The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:21 PM EDT | Special Marine Warning | MHX | 39 min | |
| Jul 11, 4:09 PM EDT | Special Weather Statement | MHX | Onslow | 51 min |
| Jul 11, 7:01 PM EDT | Special Weather Statement | MHX | Duplin, Onslow | 59 min |
Nearby
Areal Flood Advisories in North Carolina, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.